Alert archive / Ohio / Frost Advisories in 2006
Frost Advisory 5, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 13, 2006, 3:30 PM EDT for 27 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2006, 3:30 PM EDT (19:30 UTC)
- Expired
- Oct 14, 2006, 2:59 AM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
All 29 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 37 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 131930 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT FRI OCT 13 2006 OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003- 140330- /O.NEW.KCLE.FR.Y.0005.061013T1930Z-061014T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...JEFFERSON... FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE 330 PM EDT FRI OCT 13 2006 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. COLD AIR WILL REMAIN IN PLACE OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TONIGHT. MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP INTO THE LOW TO MID 30S. MOST LOCATIONS WILL SEE LIKELY SEE FROST OVERNIGHT...EXCEPT FOR LOCATIONS RIGHT ALONG THE LAKE ERIE SHORELINE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ LEINS
2 follow-up statements
000 WWUS71 KCLE 140119 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 919 PM EDT FRI OCT 13 2006 OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003- 141030- /O.CON.KCLE.FR.Y.0005.000000T0000Z-061014T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...JEFFERSON... FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE 919 PM EDT FRI OCT 13 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. COLD AIR WILL REMAIN IN PLACE OVER MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA OVERNIGHT. MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP INTO THE MID 30S. THE WIND MAY STAY UP ENOUGH AT SOME LOCATIONS TO PREVENT FROST. HOWEVER...AREAS OF FROST ARE FORECAST ACROSS THE ADVISORY AREA...EXCEPT ALONG THE LAKE ERIE SHORELINE. ALSO LOCATIONS EAST OF CLEVELAND WILL HAVE SOME CLOUDS AT TIMES AND THE CLOUDS WILL ESPECIALLY INCREASE BY DAYBREAK. THOSE LOCATIONS EAST OF CLEVELAND HAVE THE BEST CHANCE FOR FROST DURING THE EARLY MORNING HOURS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KIELTYKA
000 WWUS71 KCLE 140659 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 259 AM EDT SAT OCT 14 2006 OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003- 140800- /O.CAN.KCLE.FR.Y.0005.000000T0000Z-061014T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...JEFFERSON... FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE 259 AM EDT SAT OCT 14 2006 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELED THE FROST ADVISORY. WINDS OVERNIGHT KEPT TEMPERATURES ABOVE FREEZING AND THEREFORE FROST WILL NOT BE ABLE TO DEVELOP. $$ OUDEMAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 13, 3:20 PM EDT, 10 minutes earlier.
Area forecast discussion, Oct 13, 3:20 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 320 PM EDT FRI OCT 13 2006 .SHORT TERM (TONIGHT-SUN)... DRY SW FLOW HAS ALLOWED FOR SUNSHINE AND SOME TEMPERATURE RECOVERY TODAY. NICE JET DROPPING SOUTHEAST THROUGH BIG TROF ALOFT AND SOME SNOW OCCURRING EVEN UPWIND OF THE GREAT LAKES. MOST SYNOPTIC SNOW SHOULD PASS NORHT OF FCST AREA BUT EXTREME NE OH/NW PA COULD GET CLIPPED WITH A FEW SNOW SHOWERS LATER TNGT ALTHOUGH LAKE EFFECT WILL REMAIN BOTTLED UP OVER THE LAKE AS SW FLOW CONTINUES. SOMW WIND WILL CONTINUE OVERNIGHT AND TEMPS SHOULD NOT GET AS LOW AS LAST NIGHT BUT WITH LOW DEWPOINTS AND SKIES REMAINING CLEAR...AT LEAST SOUTH OF THE LAKESHORE...WHATEVER CONDENSATION WE GET OVERNIGHT WILL FORM AS FROST. SITES TO OUR WEST WITH SIMILAR WIND LAST NIGHT REPORTED FROST AGAIN. WHILE I DO NOT THINK IT IS A BIG DEAL CONSIDERING IT HAS BEEN COLD THE LAST TWO NIGHTS I WILL POST A FROST ADVISORY INLAND. WE WILL CONSIDER WHETHER TO DROP HEADLINES AFTER THIS COLD AIR OUTBREAK IS OVER. FLOW BACKS TO MORE WESTERLY TOMORROW OPENING THE DOOR FOR LAKE EFFECT TO FINALLY COME ONSHORE MAINLY EAST OF CLEVELAND OVER THE PRIMARY SNOWBELT. BOUNDARY LAYER WARMS UP SLOWLY AND ALL MODELS WOULD HAVE YOU THINK IT WAS TOO WARM FOR SNOW BUT WITH COLD AIR ALOFT AND LOW DEWPOINTS I CANT BELIEVE THERE IS NOT SOME CHANCE FOR SNOW INLAND OVER THE HIGHER ELEVATION IF THE PRECIPIATION COMES DOWN HARD...OR THERE COULD BE JUST SOME LIGHT RAIN SHOWERS. WILL FCST RAIN AND SNOW SHOWERS INLAND...WITH THE BEST CHANCE OF SNOW MIXED IN MORNING AND MIDDAY...BUT NO ACCUMULATION GIVEN THE MARGINAL TEMPS. SOME PCPN COULD LINGER INTO SATURDAY NIGHT IN THE PRIMARY SNOWBELT BUT WOULD BE VERY LIGHT AND PROB JUST SOME RAIN SHOWERS. WIND MAY DROP OFF ENUF SATURDAY NIGHT THAT RADIATIONAL COOLING POSSIBLE AND COULD BE MORE FROST/FREEZE. SUNDAY SHOULD BE A DECENT DAY AS SW FLOW AND RIDGING DEVELOP AS BIG TOF ALOFT FINALLY STARTS TO SHIFT EAST. && .LONG TERM (MON-FRI)... MODELS DIVERGE PRETTY QUICKLY AS WE PROCEED THROUGH THE WEEK. ECMWF WINDS UP A NICE SURFACE LOW OVR PLAINS STATES WHICH MOVES NORTHWARD. THE ASSOCIATED COLD FRONT CROSSES THE FCST AREA WEDNESDAY WITH A SECONDARY FRONT TRICKLING ACROSS THE FCST AREA ON THURSDAY AND THEN RETURN FLOW BY FRIDAY. CANADIAN LOOKS MORE LIKE ECMWF. GFS AND DGEX MODELS HAVE A WEAKER SYSTEM WHICH TAKES LONGER TO PROGRESS EASTWARD. ALL MODELS AGREE THAT TUES INTO WED WILL FEATURE WARM ADVECTION TYPE SHOWERS AND A RETURN TO NEAR OR SLIGHTLY ABOVE NORMAL TEMPS. NCEP GUIDANCE BRINGS FAIRLY HIGH POPS FOR THE ENTIRE LONG TERM FCST AND I WOULD RATHER TAKE A SHOT AT SOME RESOLUTION. WILL FCST WARM ADVECTION SHOWERS TUE-WED WITH A POSSIBLE BREAK IN THE SHOWERS WEDNESDAY (LOWER POPS). WILL THEN ASSUME SOME TYPE OF WEAK COLD FRONT SWINGS THROUGH BY THE END OF THURSDAY WITH A SHOT AT DRIER WEATHER BY THE END OF THE WEEK. WILL FCST SLIGHTLY COOLER MAX/MIN TEMPS THAN NCEP GUIDANCE THURSDAY AND FRIDAY ASSUMING THAT WE HAVE A BRUSH OF COOLER AIR SIMILAR TO DGEX MODEL AND NOT AS MUCH RIDGING/RETURN FLOW AS ADVERTISED BY ECMWF BUT THERE IS A LOT OF UNCERTAINTY AT THIS POINT. && .AVIATION(18Z-18Z)... VFR AT ALL SITES AT THE MOMENT...AS DIURNAL CU HAVE BEEN LESS WIDESPREAD THAN YESTERDAY AND RAIN/SNOW SHOWERS HAVE YET TO DEVELOP. THINK THAT ALL SITES WILL REMAIN DRY THROUGH THE AFTERNOON AND EVENING HOURS WITH MAIN CONCERN BEING WINDS SUSTAINED AT 25KTS WITH HIGHER GUSTS. EXPECT ANY CLOUDS TO DIMINISH AFTER 00Z WITH WINDS ALSO DECREASING AND BECOMING LESS GUSTY. TOMORROW...UPPER LOW APPROACHES FROM THE NORTHWEST...TURNING WINDS OUT OF THE WEST INSTEAD OF SOUTHWEST. EXPECT MORE LATE-MORNING CU TO DEVELOP...LIKEWISE EXPECT GUSTY WINDS AROUND 14Z MUCH LIKE TODAY AND YESTERDAY. WITH WESTERLY WIND...WOULD NOT BE SURPRISED IF ERIE WAS ON THE RECEIVING END OF SOME LAKE EFFECT RAIN/SNOW SHOWERS BY LATE MORNING AND PUT IN A PROB30 AT THE END OF THE FORECAST TO ACCOUNT FOR THAT POSSIBILITY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FROST ADVISORY ALL BUT NE OH LAKESHORE ZONES TONIGHT. GALE WARNING LAKE ERIE IN EFFECT THROUGH SATURDAY 9 AM. LOW WATER STATEMENT WESTERN BASIN LAKE ERIE. PA...FROST ADVISORY INLAND ERIE AND CRAWFORD COUNTIES TONIGHT. GALE WARNING LAKE ERIE IN EFFECT THROUGH SATURDAY 9 AM. && SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...MRD
Hazardous weather outlook, Oct 13, 5:56 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 556 AM EDT FRI OCT 13 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 556 AM EDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS WILL CONTINUE TODAY WITH SOME GUSTS APPROACHING 40 MPH. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-141100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 556 AM EDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS ARE EXPECTED ON THE LAKE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT CONDITIONS WILL LIKELY CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OUDEMAN
Nearby
Frost Advisories in Ohio, 2006Frost Advisories in Pennsylvania, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.